Alert archive / Texas / High Wind Watches in 2012

High Wind Watch 3, NWS Lubbock, TX

February 27, 201214 counties in Texas

NWS Lubbock, TX issued this high wind watch at Feb 27, 2012, 3:08 PM CST for 14 counties in Texas. It took effect at Feb 28, 2012, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2012, 3:08 PM CST (21:08 UTC)
In effect from
Feb 28, 2012, 11:00 AM CST
Expired
Feb 28, 2012, 5:59 AM CST
In force
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
541 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS74 KLUB 272108
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
308 PM CST MON FEB 27 2012

...VERY WINDY DAY IN STORE TUESDAY...

.ANOTHER STRONG STORM SYSTEM WILL MOVE ONTO THE CENTRAL PLAINS
TUESDAY. AS A RESULT OF THE TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THIS STORM...STRONG WINDS ARE LIKELY TO DEVELOP ACROSS THE
SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE BY NOON AND
PERSIST INTO THE EARLY EVENING.

TXZ021>024-027>030-033>035-039>041-281100-
/O.NEW.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
308 PM CST MON FEB 27 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* TIMING...LATE TUESDAY MORNING INTO EARLY TUESDAY EARLY EVENING
  OR ROUGHLY FROM 11 AM TO 7 PM.

* WINDS...WINDS OF AT LEAST 25 TO 35 MPH ARE EXPECTED WITH 30 TO
  40 MPH LIKELY. WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE.

* IMPACTS...WINDS MAY RESULT IN DAMAGE ON TUESDAY...ESPECIALLY TO
  LIGHT STRUCTURES AND UTILITIES. DRIVING MAY BECOME HAZARDOUS...
  ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH
  ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY
  REDUCED VISIBILITY ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
554 
WWUS74 KLUB 280458 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CST MON FEB 27 2012

...VERY WINDY DAY IN STORE TUESDAY AFTER A BOUT OF FOG TONIGHT
INTO EARLY TUESDAY MORNING...

.ANOTHER STRONG STORM SYSTEM WILL MOVE ONTO THE CENTRAL PLAINS
TUESDAY. AS A RESULT OF THE TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THIS STORM...STRONG WINDS ARE LIKELY TO DEVELOP ACROSS THE
SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE BY NOON AND PERSIST
INTO THE EARLY EVENING. BEFORE THEN...MILD AND MOIST UPSLOPE FLOW
WILL SUPPORT AREAS OF DENSE FOG ON THE CAPROCK THROUGH EARLY
TUESDAY MORNING.

TXZ021>024-027>030-033>035-039>041-281300-
/O.NEW.KLUB.FG.Y.0003.120228T0458Z-120228T1500Z/
/O.CON.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
1058 PM CST MON FEB 27 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. 

* TIMING...AREAS OF DENSE FOG WILL BE POSSIBLE THROUGH EARLY
  TUESDAY MORNING. THEN...STRONG WESTERLY WINDS WILL DEVELOP LATE
  TUESDAY MORNING AND PERSIST THROUGH EARLY TUESDAY EARLY.

* WINDS...WINDS OF AT LEAST 25 TO 35 MPH ARE EXPECTED WITH 30 TO 
  40 MPH LIKELY. WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. 

* VISIBILITY...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES BELOW
  ONE QUARTER MILE THROUGH TUESDAY MORNING. 

* IMPACTS...WINDS MAY RESULT IN DAMAGE ON TUESDAY...ESPECIALLY 
  TO LIGHT STRUCTURES AND UTILITIES. DRIVING MAY BECOME 
  HAZARDOUS... ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON 
  NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH 
  SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$

TXZ036-042-281300-
/O.NEW.KLUB.FG.Y.0003.120228T0458Z-120228T1500Z/
CROSBY-GARZA-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...POST
1058 PM CST MON FEB 27 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. 

* TIMING...AREAS OF DENSE FOG WILL PERSIST THROUGH EARLY TUESDAY
  MORNING BEFORE RAPIDLY IMPROVING.

* VISIBILITY...REDUCED TO OR BELOW ONE QUARTER MILE IN AREAS.

* IMPACTS...MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING
  VISIBILITIES WHICH COULD DROP TO SEVERAL HUNDRED FEET IN PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$
131 
WWUS74 KLUB 281159
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
559 AM CST TUE FEB 28 2012

...STRONG WINDS WILL DEVELOP ACROSS THE AREA LATER TODAY...

.A POTENT STORM MOVING INTO THE CENTRAL PLAINS LATER TODAY WILL
CAUSE STRONG WEST TO SOUTHWEST WINDS OVER MOST OF THE SOUTHERN
PLAINS. THE STRONGEST WINDS ARE EXPECTED TO SWEEP ACROSS THE
PANHANDLE AND ADJACENT NORTHWESTERN SOUTH PLAINS WHERE DAMAGING
WINDS ARE POSSIBLE. WINDS ELSEWHERE WILL STILL BE STRONG ENOUGH TO
CAUSE HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS AND
AREAS OF BLOWING DUST. THE DENSE FOG EARLY THIS MORNING WAS
THINNING QUICKLY WITH THE ONSET OF GUSTY SOUTHERLY WINDS.

TXZ021>023-027-028-282000-
/O.CAN.KLUB.FG.Y.0003.000000T0000Z-120228T1500Z/
/O.UPG.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/
/O.NEW.KLUB.HW.W.0003.120228T1700Z-120229T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON
559 AM CST TUE FEB 28 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  PERSIST THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST TO WESTERLY WINDS FROM 30 TO 40 MPH WITH GUSTS
  TO 60 MPH.
 
* IMPACTS...WINDS MAY RESULT IN DAMAGE ON TUESDAY...ESPECIALLY TO
  LIGHT STRUCTURES AND UTILITIES. DRIVING MAY BECOME HAZARDOUS...
  ESPECIALLY IF DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH
  ORIENTED HIGHWAYS. AREAS OF BLOWING DUST WITH SIGNIFICANTLY
  REDUCED VISIBILITY ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ024-029-030-033>035-039>041-282000-
/O.CAN.KLUB.FG.Y.0003.000000T0000Z-120228T1500Z/
/O.UPG.KLUB.HW.A.0003.120228T1700Z-120229T0100Z/
/O.NEW.KLUB.WI.Y.0007.120228T1700Z-120229T0100Z/
BRISCOE-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW...
FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
559 AM CST TUE FEB 28 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  PERSIST THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING
  HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS
  OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ036-042-282000-
/O.CAN.KLUB.FG.Y.0003.000000T0000Z-120228T1500Z/
/O.NEW.KLUB.WI.Y.0007.120228T1700Z-120229T0100Z/
CROSBY-GARZA-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...POST
559 AM CST TUE FEB 28 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

* TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  PERSIST THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVING MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING
  HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS
  OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-282000-
/O.NEW.KLUB.WI.Y.0007.120228T1700Z-120229T0100Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
559 AM CST TUE FEB 28 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. 

* TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  PERSIST THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...DRIVING MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING
  HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. AREAS
  OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Feb 27, 11:29 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 27, 11:29 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1129 AM CST MON FEB 27 2012

.AVIATION...
VERY LIGHT RAIN SPREADING ACROSS THE SOUTH PLAINS LATE THIS
MORNING AS INCREASING ISENTROPIC LIFT IS WORKING ON RICH LOW LEVEL
MOISTURE TRAPPED UNDERNEATH FRONTAL INVERSION AT ABOUT 800 MB.
MODELS CONTINUE TO INDICATE THIS WILL BE THE CASE THROUGH MUCH OF
THIS TAF PERIOD WITH LOWERING CIGS AND VSBY AS NEAR SFC MOISTURE
INCREASES. WILL CARRY PREVAILING LIGHT RAIN AND MVFR CIGS UNTIL
LATE TONIGHT WHEN A PERIOD OF IFR CONDITIONS IS LIKELY. WILL SEE A
STRONG STORM SYSTEM MOVE ONTO THE CNTL HIGH PLAINS EARLY TUESDAY
WITH WINDS VEERING AND INCREASING SHARPLY TOWARD 20 KTS BY 18Z AT
KLBB AND NEAR OR SHORTLY THEREAFTER AT KCDS.

&&

.PREV DISCUSSION... /ISSUED 539 AM CST MON FEB 27 2012/

AVIATION...
LOW STRATUS WILL CONTINUE TO MOVE INTO THE REGION FROM THE EAST
THIS MORNING. AN MVFR LAYER WILL PERSIST THROUGHOUT THE DAY WITH
LOW LEVEL MOISTURE INCREASING ACROSS THE REGION. THIS WILL SET THE
STAGE FOR LIGHT RAIN OR DRIZZLE TONIGHT THROUGH EARLY TUESDAY.
CONDITIONS ARE EXPECTED TO DETERIORATE THIS EVENING TO IFR AND
POSSIBLY LIFR AFTER MIDNIGHT. THESE LOW VISBYS AND CIGS WILL
CONTINUE BEYOND 12Z TUESDAY.

PREV DISCUSSION... /ISSUED 439 AM CST MON FEB 27 2012/

SHORT TERM...
MOISTURE WILL MAKE A BRIEF RETURN TO WEST TEXAS TODAY BEFORE IT SAYS
ADIOS ON TUESDAY. PRECIPITATION FOR TODAY AND TONIGHT IS EXPECTED TO
GENERALLY BE ON THE LIGHT SIDE. A SURFACE FRONT THAT HAS STALLED OUT
SOUTH OF THE AREA WILL BEGIN TO LIFT NORTHWARD LATER THIS MORNING.
LIFT WILL MOSTLY BE DRIVEN BY ISENTROPIC UPGLIDE AND LITTLE TO NO
LIFT FROM THE UPPER WAVE. THE AXIS OF THE UPPER WAVE IS STILL BACK
WEST OF THE GREAT BASIN THIS MORNING AND WILL NOT REALLY AFFECT THE
AREA UNTIL TUESDAY AS A WIND EVENT. DESPITE A STRONG SUBTROPICAL JET
NOSING INTO THE AREA TONIGHT NO UPPER LEVEL DIVERGENCE WILL BE
PRESENT OVER THE REGION. ISENTROPIC LIFT WILL INCREASE THROUGH THE
DAY TODAY WITH LIFT FURTHER INCREASING IN THE 295-300K LAYER AFTER
00Z WITH A LOW LEVEL JET DEVELOPING.

AS THE SURFACE FRONT MOVES NORTH TODAY ABUNDANT MOISTURE WILL ADVECT
INTO THE REGION BUT WILL BE LIMITED TO LOW LEVELS ONLY. THE SURFACE
WILL BE DRY TO START WHICH WILL LIKELY PREVENT ANY DRIZZLE OUT OF A
LOW STRATUS DECK. INCREDIBLE PROGGED PRECIPITABLE WATER VALUES NEAR
0.67 ON THE CAPROCK AND 0.80 OFF THE CAPROCK ARE ABOUT IN THE 95TH
PERCENTILE FOR FEBRUARY. HOWEVER...MOIST CONDITIONS WILL ONLY EXIST
TO ABOUT 2.5KM AGL NEAR THE TEXAS...NEW MEXICO STATE LINE AND 3.0KM
ELSEWHERE. ELEVATED INSTABILITY SEEN IN PREVIOUS MODEL RUNS HAS
NEARLY DISAPPEARED WITH THE LATEST MODELS. A MID LEVEL CAPPING
INVERSION WILL WEAKEN A BIT LATE TONIGHT BUT NOT ENOUGH TO SEE ANY
SURFACE INSTABILITY REALIZED. TEMPERATURES WILL BE GREATLY LIMITED
BY UPSLOPE FLOW AND PERSISTENT LOW LEVEL STRATUS. THESE TEMPERATURES
WILL BE AROUND 20 TO 25 DEGREES COOLER THAN YESTERDAY. BECAUSE OF
THE LOW STRATUS...WILL NOT EXPECT TEMPERATURES TO FALL MUCH TONIGHT.
JDV

LONG TERM...
A POTENT UPPER LEVEL LOW PRESSURE SYSTEM MOVING ONTO THE SOUTHERN
CALIFORNIA COAST TODAY  WILL EJECT NORTHEAST ACROSS THE ROCKIES
INTO THE CENTRAL PLAINS LATE ON TUESDAY. MODEST WESTERLY FLOW
ALOFT WILL FOLLOW FOR MID-WEEK WITH INCREASING SOUTHWEST
COMPONENTS ALOFT BY THURSDAY AS A BROAD UPPER TROUGH SPILLS OUT
ACROSS THE ROCKIES AND NORTHERN AND CENTRAL PLAINS LATE IN THE
WEEK. STILL MIXED SIGNALS OF ANOTHER SIGNIFICANT WIND THREAT
DEVELOPING LATE ON THURSDAY AND/OR EARLY FRIDAY.

A 140 KNOT SUB-TROPICAL JET HAS LIFTED FURTHER NORTH WITH LATER
MODEL RUNS MORE DIRECTLY ACROSS THE TEXAS SOUTH PLAINS AREA ON
TUESDAY. APPROXIMATE 90 KNOT H500 FLOW ALSO APPEARS WILL BE OVERHEAD
WITH INCREASING DOWNWARD FORCING FOLLOWING EARLY MORNING BURST OF
MODEST UPWARDS FORCING AND FINAL SHOWERS EDGING EAST. WINDS APPEAR
STILL TO BE IN SOLID WIND ADVISORY REALM BY TUESDAY AFTERNOON ALIGNED
WITH THE STRONGER WINDS ALOFT AND DOWNWARDS FORCING. SIGNS OF A
POSSIBLE HIGH WIND EVENT MAINLY ON THE CAP-ROCK WERE LESS NOTED
FROM THE 06Z WRF/NAM UPDATE SO WE CHOSE TO HOLD OFF ON A HIGH WIND
WATCH FOR NOW. MINOR ADJUSTMENTS FOR SLIGHTLY HIGHER PRECIPITATION
CHANCES EASTERN ZONES TUESDAY MORNING. BACKED OFF JUST A BIT ON
START OF BLOWING DUST GIVEN SLOWER EJECTION OF THE UPPER LOW.
EDGED HIGH TEMPERATURES SLIGHTLY WARMER AS WELL.

WEDNESDAY SHOULD SEE PASSAGE OF A LOW AMPLITUDE PROGRESSIVE RIDGE
ALOFT WITH MORE RELAXED WIND FIELDS AND ONLY A MODEST SURFACE
TROUGH. CURRENTLY LOOKING LIKE A VERY NICE DAY. WIND FIELDS COME
BACK ON THURSDAY ALONG WITH A MODEST DEEPENING OF THE SURFACE LOW
PRESSURE TROUGH PER GFS SOLUTION...DEEPER SURFACE LOW PER ECMWF
WITH A BLEND PREFER ED. SO THURSDAY APPEARS TO BE AT LEAST A LOW-
END DRY AND WINDY DAY MAINLY ON THE CAPROCK. UPPER TROUGH PASSING
EAST EARLY FRIDAY WITH INVADING PACIFIC SURFACE HIGH PRESSURE
RIDGE TO FOLLOW. STRONG WINDS MAY BE POSSIBLE AT LEAST EARLY
FRIDAY SOUTHERN OR SOUTHWEST ZONES. COLDER AIR SET TO INVADE TO
BEGIN THE WEEKEND. REMAINING DRY ALL-THE-WHILE. RMCQUEEN

FIRE WEATHER...
TRENDS STILL SUPPORT A CRITICAL FIRE WEATHER DAY ON TUESDAY WITH
STRONG WEST TO SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES
FALLING MOSTLY BELOW 15 PERCENT. SLOWER PASSAGE OF THE UPPER LOW
WILL ALLOW WARMER TEMPERATURES ON TUESDAY...AND THE CRUCIAL H850
THERMAL RIDGE APPEARS NOW TO BE STILL OVER EASTERN ZONES DURING
THE AFTERNOON. THE MOIST CONDITIONS TO START TUESDAY WITH RAIN AND
FOG REMAIN THE BIGGEST POTENTIAL MITIGATING FACTOR FOR A BONA-
FIDE THREAT OF WILD-FIRE SPREAD. WE WILL CONTINUE SEARCHING FOR
CLUES ON HOW TO LEAN THIS THREAT AS TODAY AND TONIGHTS RAIN EVENT
UNFOLDS. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        44  40  65  26  65 /  30  50  10   0   0
TULIA         44  42  69  30  66 /  50  60  20   0   0
PLAINVIEW     47  44  70  31  67 /  50  60  20   0   0
LEVELLAND     49  45  71  32  68 /  40  50  10   0   0
LUBBOCK       50  46  72  34  68 /  50  50  20   0   0
DENVER CITY   52  46  71  32  69 /  30  30  10   0   0
BROWNFIELD    52  47  72  33  69 /  40  40  10   0   0
CHILDRESS     53  48  76  36  69 /  50  60  30   0   0
SPUR          53  49  76  37  70 /  50  60  30   0   0
ASPERMONT     57  53  80  38  72 /  50  50  20   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

07
Hazardous weather outlook, Feb 27, 3:00 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CST MON FEB 27 2012

TXZ021>044-282100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
300 PM CST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS ALONG WITH CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED ON TUESDAY. A RED FLAG WARNING IS IN EFFECT GENERALLY
WEST OF THE CAPROCK ESCARPMENT ALONG WITH A HIGH WIND WATCH. EAST
OF THE ESCARPMENT...A FIRE WEATHER WATCH REMAINS IN EFFECT. WINDY CONDITIONS
AND CRITICAL FIRE WEATHER ARE EXPECTED ONCE AGAIN ON THURSDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:07 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more28 hr

Nearby

High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.